- Welcome -

If you suffer from an eating disorder now or have in the past, please email Joanna for a free telephone consultation.

 joanna@poppink.com

Eating Disorder Recovery
Joanna Poppink, MFT
Eating Disorder Recovery Psychotherapist
serving Arizona, California, Florida, Oregon and Utah.
All appointments are virtual.

These links are offered to readers for informational purposes only. Always seek the advice of your physician or other qualified healthcare providers regarding any questions you may have about a medical condition or use of any medication. FDA evaluates over 15 drugs to watch out for.

September 15, 2003

Effect of antidepressant warnings moderate-US study
By Julie Steenhuysen
Reuters

"CHICAGO, Jan 7 (Reuters) - Warnings that antidepressants might increase the risk of suicidal behavior in youth curbed rapid growth of these drugs but did not eliminate access to them among young people as some had feared, U.S. researchers said on Monday. They said that while antidepressants had been growing at an annualized rate of 36 percent before regulators made the warnings in 2003, that growth flattened out after the warnings were issued."

For full article please go to: https://www.reuters.com/article/idUSN07342364/


August 2004

The FDA and several drug manufacturers altered and made additions to several drug warning labels in recent months. Some of these drugs may relate to medications used in treating eating disorders. See below links for more detailed information.

The antidepressant Venlafaxine (Effexor) label now states that adult and pediatric patients with major depressive disorders may be at risk of increased depression and/or the emergence of suicidal ideation and behavior. The abrupt discontinuation of Effexor could cause new symptoms.

The Risperdal (risperidone) label now describes the increased risk of hyperglycemia and diabetes to patients taking these medicines.

Patients treated with these atypical antipsychotics who have a diagnosis of diabetes mellitus or with risk factors for diabetes (eg, obesity, family history of diabetes) should be monitored regularly for the worsening of glucose control. (This may be of particular interest to patients who suffer from both an eating disorder and diabetes.)

A case-control study, published in the Archives of Internal Medicine, finds an association between the use of antipsychotics and an increased risk of sudden cardiac death.

The revised label for Zelnorm, a medication used for women with irritable bowel syndrome (IBS), now states: "Serious consequences of diarrhea, including hypovolemia, hypotension and syncope have been reported in the clinical studies and during marketed use of Zelnorm. In some cases, these complications have required hospitalization for rehydration. Zelnorm should be discontinued immediately in patients who develop hypotension or syncope. Zelnorm should not be initiated in patients who are currently experiencing or frequently experience diarrhea."


Metabolic Disorders in Schizophrenia: Relationship to Atypical Antipsychotic Treatment
In Medscape Psychiatry & Mental Health
Schizophrenia Expert Column
Posted 07/28/2004
by Henry A. Nasrallah, MD; Martin L. Korn, MD


Antipsychotics Linked to Sudden Cardiac Death CME
In Medscape Today
Release Date: June 29, 2004; Valid for credit through June 29, 2005
News Author: Laurie Barclay, MD
CME Author: Désirée Lie, MD, MSEd


Effexor (Venlafaxine) Updates
Extensive site: Drugs A - Z on Everyday Health
Look up drugs alphabetically to find information for yourself or someone you care about.


Spectrum of Binge Eating Symptomatology in Patients Treated with Clozapine and Olanzapine

by Theisen FM, Linden A, Konig IR, Martin M, Remschmidt H, Hebebrand J.
Clinical Research Group, Department of Child and Adolescent Psychiatry, University of Marburg, Marburg, Federal Republic of Germany. This email address is being protected from spambots. You need JavaScript enabled to view it. Researchers concluded "that clozapine/olanzapine may induce binge eating and full-blown eating disorders which may have predictive value for weight gain. For future research in this field we suggest a novel DSM-IV research classification "Medication-induced eating disorders".
In Journal of Neural Transmission 2003 Jan;110(1):111-21.


FDA Safety Labeling Changes: Decadron, Duramorph, Infumorph, and Others In Medscape from WEB MD
Yael Waknine
Aug. 11, 2004


Useful Links for Continued Updated Information

(On many FDA pages you can use the FDA search to look up a particular drug or topic of interest specific to you.)

FDA Home Page: www.fda.gov
FDA Recalls, Market Withdrawals and Safety Alerts


Please share your thoughts in the comment section below.


Written by Joanna Poppink, MFT. Joanna is a psychotherapist in private practice specializing in eating disorder recovery, stress, PTSD, and adult development.

She is licensed in CA, AZ, OR, FL, and UT. Author of the Book: Healing Your Hungry Heart: Recovering from Your Eating Disorder

Appointments are virtual.

For a free telephone consultation, e-mail her at This email address is being protected from spambots. You need JavaScript enabled to view it.

Add comment

Submit

Who's Online

We have 3362 guests and one member online